jill harrison

Community Development Coordinator
Town of banff
Jill Harrison in her role as Community Development Coordinator leads and Chairs the Bow Valley Food Alliance. A group comprised of agencies, service providers, community members, a school yard farmer, food producers, distributors, academics and policy specialists. Originally initiated by the Town of Banff, the group’s primary focus was to address issues regarding access to affordable, healthy and fresh food. In 2016 this group expanded to include agencies and community members Bow Valley wide (from ID9 to Stoney Nakoda) in a more formalized way. Committed to sharing resources and by developing programming and food security initiatives they will promote sustainable food systems to achieve increased, equitable access to food in the Bow Valley. 

Currently the Alliance is undertaking research as well as engaging community in kitchen table talks for the formalization of a Food Charter. 

Many of their grass roots food initiatives are award winning and the Town of Banff received the Choosewell Health Communities Most Significant Change Award this past Saturday for their work in bringing community together over food security.

As well as Community Development work, Jill is a community college instructor and past human resources manager.


Sessions in which jill harrison attends

Thursday 1 November, 2018

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
10:00 AM
10:00 AM
Tour - The Depot Community Food Centre: Redefining Support for Food Insecure Communities 5 hours, 10:00 AM - 3:00 PM , Tickets required

Concordia University - MB Building - MB Atrium

Tour / Visite guidée

Friday 2 November, 2018

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
8:30 AM
8:30 AM
Opening Remarks 1 hour, 8:30 AM - 9:30 AM

Concordia University - H Building - H110

Talk / Conférence

Charles Patton, Kahnawake (Participant)

Graham Carr, Concordia University (Participant)

Chantal Rouleau (Participant)

Paul Taylor, FoodShare Toronto (Participant)

Diana Bronson, Food Secure Canada/Réseau pour une alimentation durable (Participant)

9:30 AM
9:30 AM
Reconnecting Food and Health 1 hour, 9:30 AM - 10:30 AM

Concordia University - H Building - H110

Plenary / Séance plénière

Louise Hénault-Éthier, Fondation David Suzuki (Participant)

Michel Nischan, Wholesome Wave (Participant)

Malek Batal, Département de nutrition, Faculté de Médecine Université de Montréal (Moderator)

Elisa Levi, Centre for Studies in Food Security, Ryerson University (Participant)

11:00 AM
11:00 AM
School Food: The Virtuous Cycle 1 hour 30 minutes, 11:00 AM - 12:30 PM

Concordia University - MB Building - MB 3.435

Panel discussion / panel de discussion

Rachel Engler-Stringer, University of Saskatchewan (Participant)

Carolyn Webb, Ontario Edible Education Network, Sustain Ontario (Moderator)

Gary Hoyer, George Brown College (Participant)

Jesse Veenstra, Farm to Cafeteria Canada (Participant)

2:00 PM
2:00 PM

Concordia University - MB Building - MB EFG (Conference Centre, 9th Floor)

Skills-building workshop / atelier

Laura Reinsborough, NB Food Security Action Network (Participant)

Anna-Liisa Aunio, Dawson College (Moderator)

Lori Stahlbrand, Toronto Food Strategy, Toronto Public Health (Participant)

Sarah Crocker, Food First NL (Participant)

Josephine Marshall, Food First NL (Participant)

4:00 PM
4:00 PM

Concordia University - MB Building - MB 3.210

Graham Riches, School of Social Work, University of British Columbia (Participant)

Nadia Lambeck, SSHRC (Moderator)

Paul Taylor, FoodShare Toronto (Participant)

Valerie Tarasuk, Department of Nutritional Sciences at the University of Toronto / PROOF - Food Security and Policy Research (Participant)

Communications, Département des sciences juridiques, UQAM (Participant)

5:30 PM
5:30 PM

St-Jax Church - Main Space at St-Jax Church

Jean-Claude Poissant, Member of Parliament for La Prairie (Quebec) (Participant)

Saturday 3 November, 2018

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
9:00 AM
9:00 AM

Concordia University - MB Building - MB AB (Conference Centre, 9th Floor)

Collaborative session / séance collaborative

Wayne Roberts, - (Moderator)

Eleanor Boyle, Sustainable Food, Attainable Health (Participant)

Satya Ramen, Ecology Action Centre (Moderator)

Anan lololi, AfriCan FoodBasket (Participant)

Brewster Kneen (Participant)

Jessica McLaughlin, Indigenous Food Circle -Thunder Bay and Area Food Strategy (Participant)

11:00 AM
11:00 AM

Concordia University - MB Building - MB 3.430

Collaborative session / séance collaborative

Rotem Ayalon, Centraide du Grand Montréal (Participant)

Sarah Carten, City of Vancouver (Moderator)

Virginie Lavallee-Picard, City of Victoria (Participant)

Barbara Emanuel, Toronto Food Strategy, Toronto Public Health (Participant)

2:00 PM
2:00 PM

Concordia University - MB Building - MB CD (Conference Centre, 9th Floor)

Collaborative session / séance collaborative

Carolyn Webb, Ontario Edible Education Network, Sustain Ontario (Moderator)

Debbie Field, Coalition for Healthy School Food (Participant)

Mary McKenna, University of New Brunswick (Moderator)

4:00 PM
4:00 PM

Concordia University - H Building - H110

Plenary / Séance plénière

James Whetung, Michi Saagig Anishnabe (Participant)

Salina Kemp, Urban Aboriginal Knowledge Network (UAKN) (Participant)

Ryan McMahon, Makoons Media Group (Participant)

Treena Delormier, Center for Indigenous Peoples Nutrition and Environment -McGill University (Participant)

Brooke Deere, Montreal Urban Aboriginal Community Strategy Network (Moderator)

5:45 PM
5:45 PM
Santropol Roulant Tour and Social 2 hours 15 minutes, 5:45 PM - 8:00 PM

Santropol Roulant - Santropol Roulant

Social event / Activité sociale

Sunday 4 November, 2018

Time Zone: EST/(GMT-05:00) Eastern Time (US & Canada)
9:00 AM
9:00 AM

Concordia University - H Building - H110

Plenary / Séance plénière

Diana Bronson, Food Secure Canada/Réseau pour une alimentation durable (Moderator)

Patrice Fortier, La Société des Plantes (Participant)

Elisabetta Recine, CONSEA, Brazil (Participant)

Anita Abraham, Meal Exchange (Participant)

10:00 AM
10:00 AM
Cathleen Kneen Award 30 minutes, 10:00 AM - 10:30 AM

Concordia University - H Building - H110

Brewster Kneen (Participant)

Susan Roberts, Alberta Food Matters (Participant)

11:00 AM
11:00 AM

Concordia University - MB Building - MB 2.270

Working Groups to Activate Change / Groupes de travail pour catalyser le changement